Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 319, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 10, 2001, 4:51 PM CDT for Stone County, Taney County, Missouri. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 10, 2001, 4:51 PM CDT (21:51 UTC)
- Expired
- Oct 10, 2001, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Stone County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 5:10 PM CDT | Hail 1.75 | Blue Eye, MO | |
| Oct 10, 5:23 PM CDT | Hail 0.75 | Ridgedale, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.9 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1190 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 434 m²/s²
- 0-3 km storm-relative helicity
- 490 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 12.8
The text
As transmitted, in the capitals the NWS used until 2016.
896
WUUS53 KSGF 102153
SVRSGF
MOC209-213-102245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT WED OCT 10 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TANEY COUNTY IN SOUTHWEST MISSOURI
SOUTHERN STONE COUNTY IN SOUTHWEST MISSOURI
* UNTIL 545 PM CDT
* AT 448 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP
TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR OAK GROVE...OR
NEAR BERRYVILLE ARKANSAS...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TABLE ROCK LAKE BY 500 PM.
KIMBERLING CITY BY 505 PM.
INDIAN POINT BY 510 PM CDT.
REEDS SPRING BY 515 PM CDT.
HOLLISTER...BRANSON BY 520 PM CDT.
FORSYTH...ROCKAWAY BEACH...MERRIAM WOODS BY 530 PM CDT.
TANEYVILLE BY 540 PM CDT.
THE TOWNS OF BLUE EYE...RIDGEDALE...TABLE ROCK...KIRBYVILLE AND OZARK
BEACH ARE ALSO IN THE PATH OF THIS STORM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO PRODUCE
EXTREMELY LARGE HAIL...WHICH COULD CAUSE SERIOUS INJURY AND
SIGNIFICANT DAMAGE TO PROPERTY.
THIS STORM WILL ALSO BE MONITORED FOR POSSIBLE UPGRADE TO A TORNADO
WARNING. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3632 9379 3618 9367 3652 9278 3682 9278
3681 9332
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 3:00 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 10, 3:00 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT WED OCT 10 2001 VERY ACTIVE WEATHER OVER THE FORECAST AREA AS EXPECTED TODAY. SHOWERS AND STORMS PERSIST EAST OF A COLD FRONT WHICH EXTENDS FROM EAST OF KANSAS CITY TO WEST OF JOPLIN. STRONGEST STORMS ARE OVER WEST PLAINS AREA BUT HAVE REMAINED BELOW SEVERE STRENGTH FOR THE PAST COUPLE OF HOURS. THIS AGREES WELL WITH LATEST SATELLITE TRENDS OF WARMING CLOUD TOPS. SHORT TERM PROBLEMS WILL BE HOW MUCH ACTIVITY WE SEE FROM STORMS DEVELOPING OVER EASTERN OKLAHOMA...AND IF EXTENDED FLASH FLOOD WATCH IS NEEDED. SOME DISAGREEMENT BETWEEN TODAYS MODELS ON HOW FAST FRONT WILL MOVE THROUGH AND WHEN MOISTURE WILL CLEAR THE REGION. AT THIS TIME PREFER MESOETA MOVEMENT OF FRONT BUT AVN HANDLING OF MOISTURE...BASED ON CURRENT TRENDS. THEREFORE WILL CONTINUE WITH HIGHEST POPS TONIGHT OVER THE SOUTHEAST...AND LOWEST POPS IN THE NORTHWEST. THEN WILL CONTINUE WITH MORNING POPS CENTRAL ZONES FOR THURSDAY...TRENDING OFF IN THE EARLY AFTERNOON OVER THE SOUTHEAST. LATEST WATER VAPOR SHOWS TROPICAL FEED HAS SHIFTED TO THE SOUTHEAST OF OUR AREA...AND SURFACE OBS INDICATE PRECIP EFFICIENCY IS NOT WHAT IT WAS YESTERDAY. HOWEVER DYNAMIC FORCING WILL BE AS GOOD OR BETTER. SINCE IT APPEARS MOST STORMS WILL BE OVER SOUTH CENTRAL MISSOURI...WHERE SOIL MOISTURE IS STILL ON THE LOW SIDE...WILL NOT PLAN ON ISSUING ADDITIONAL FLOOD WATCHES AT THIS TIME. LATEST AVN/MRF ARE CONSISTENT WITH DEEPENING SECONDARY TROUGH ON SATURDAY...SO WILL CONTINUE CHANCE POPS THROUGH EARLY SUNDAY. BY MIDWEEK...LOOKS LIKE ANOTHER WARMING TREND. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY FCSTID = 17/MMT SGF 52 65 43 66 / 60 30 10 0 JLN 52 65 45 68 / 60 20 10 0 UNO 54 65 41 65 / 80 40 20 0 VIH 51 62 40 66 / 80 30 10 0 .SGF... MO...NONE. KS...NONE.
In the hours before
Local storm report, Oct 10, 12:00 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1058 AM 2 S GRANBY MO WIND DAMAGE
10/10/01 NEWTON MOBILE HOME OVERTURNED.
. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1140 AM SPRINGFIELD MO WIND DAMAGE
10/10/01 GREENE BUILDING DAMAGED AND
POWER LINES DOWN BY
HIGH WINDS AT GRAND AND
NATIONAL. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Special weather statement, Oct 10, 1:00 PM CDT, 3 hours 51 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED OCT 10 2001 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...HEAVY RAIN POSSIBLE TODAY... A STRONG STORM SYSTEM IN THE CENTRAL PLAINS WILL CONTINUE TO BRING HAZARDOUS WEATHER TO THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS MOVING THROUGH THE MISSOURI OZARKS THIS AFTERNOON...AND WILL CONTINUE TO BE CAPABLE OF PRODUCING VERY STRONG AND DAMAGING WINDS. BECAUSE OF THE STRUCTURE OF THE VERTICAL WIND PROFILE OVER THE REGION...ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE PRIMARY TIME FOR SEVERE WEATHER WILL BE FROM 1 PM TO 8 PM TODAY...AND THE MOST FAVORABLE AREA FOR SEVERE WEATHER DEVELOPMENT WILL BE EAST OF A LINE FROM FORT LEONARD WOOD TO GAINESVILLE. HEAVY RAIN WILL ALSO ACCOMPANY THE SHOWERS AND THUNDERSTORMS TODAY. AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE ACROSS THE REGION BEFORE THE RAIN ENDS THURSDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR LOCATIONS ALONG AND NORTH OF A LINE FROM NEOSHO TO SPRINGFIELD TO LEBANON FOR TODAY. HEAVY RAIN WILL BE POSSIBLE SOUTHEAST OF THIS LINE...HOWEVER GROUND SATURATION WILL BE SLOWER TO DEVELOP DUE TO THE RECENT DRY SPELL. .EXTENDED OUTLOOK... SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST EARLY THURSDAY...WITH ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS EXPECTED FRIDAY NIGHT THROUGH EARLY SUNDAY. TERRY
Local storm report, Oct 10, 2:11 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 AM SPRINGFIELD MO TORNADO
10/10/01 GREENE F0 INTENSITY. DAMAGE
PATH 100 YARDS WIDE AND
1/2 MILE LONG NEAR THE
INTERSECTION OF
NATIONAL AND GRAND NEAR
DOWNTOWN SPRINGFIELD.
TREES DOWNED. WINDOWS
BLOWN OUT AND MINOR
ROOF DAMAGE.Local storm report, Oct 10, 3:00 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
300 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM GREENFIELD MO WIND DAMAGE
10/09/01 DADE TREES DOWN AND A POLE
BARN BLOWN OVER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0300 AM NEOSHO MO FLOOD
10/10/01 NEWTON NUMEROUS ROADS FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0315 AM RED OAK MO FLOOD
10/10/01 LAWRENCE HIGHWAY 96 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0325 AM MILLER MO FLOOD
10/10/01 LAWRENCE HIGHWAY 39 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0355 AM PENNSBORO MO FLOOD
10/10/01 DADE HIGHWAY 39 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1049 AM PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TIN ROOF TORN OFF. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1049 AM PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TIN ROOF TORN OFF. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1058 AM 2 S GRANBY MO WIND DAMAGE
10/10/01 NEWTON MOBILE HOME OVERTURNED.
. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1135 AM SPRINGFIELD MO TORNADO
10/10/01 GREENE F0 INTENSITY. DAMAGE
PATH 100 YARDS WIDE AND
1/2 MILE LONG NEAR THE
INTERSECTION OF
NATIONAL AND GRAND NEAR
DOWNTOWN SPRINGFIELD.
TREES DOWNED. WINDOWS
BLOWN OUT AND MINOR
ROOF DAMAGE.
1140 AM SPRINGFIELD MO WIND DAMAGE
10/10/01 GREENE BUILDING DAMAGED AND
POWER LINES DOWN BY
HIGH WINDS AT GRAND AND
NATIONAL. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Oct 10, 3:48 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0955 PM NEOSHO MO WIND DAMAGE
10/09/01 NEWTON LARGE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1000 PM DIAMOND MO WIND DAMAGE
10/09/01 NEWTON TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1000 PM CARTHAGE MO WIND DAMAGE
10/09/01 JASPER TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0300 AM JOPLIN MO FLOOD
10/10/01 JASPER NUMEROUS COUNTY ROADS
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0355 AM EVERTON MO FLOOD
10/10/01 DADE LOW WATER BRIDGES
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0630 AM STOTTS CITY MO FLOOD
10/10/01 LAWRENCE HIGHWAY 97 CLOSED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 AM WALNUT GROVE MO FLOOD
10/10/01 GREENE BRIDGE DAMAGED AT
HIGHWAY 28 AND 51.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 AM MORRISVILLE MO FLOOD
10/10/01 POLK LITTLE SAC RIVER
FLOODING. HIGHWAY W
CLOSED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1055 AM 5 S PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1100 AM 3 S MT VERNON MO WIND DAMAGE
10/10/01 LAWRENCE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1140 AM OZARK MO WIND DAMAGE
10/10/01 CHRISTIAN LARGE TREE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Oct 10, 3:54 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
354 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM NEOSHO MO WIND DAMAGE
10/09/01 NEWTON LARGE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0900 PM DIAMOND MO WIND DAMAGE
10/09/01 NEWTON TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0900 PM CARTHAGE MO WIND DAMAGE
10/09/01 JASPER TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0940 PM GREENFIELD MO WIND DAMAGE
10/09/01 DADE TREES DOWN AND A POLE
BARN BLOWN OVER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0300 AM NEOSHO MO FLOOD
10/10/01 NEWTON NUMEROUS ROADS FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0300 AM JOPLIN MO FLOOD
10/10/01 JASPER NUMEROUS COUNTY ROADS
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0315 AM RED OAK MO FLOOD
10/10/01 LAWRENCE HIGHWAY 96 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0325 AM MILLER MO FLOOD
10/10/01 LAWRENCE HIGHWAY 39 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0355 AM PENNSBORO MO FLOOD
10/10/01 DADE HIGHWAY 39 FLOODED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0355 AM EVERTON MO FLOOD
10/10/01 DADE LOW WATER BRIDGES
FLOODED. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0630 AM STOTTS CITY MO FLOOD
10/10/01 LAWRENCE HIGHWAY 97 CLOSED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0630 AM WALNUT GROVE MO FLOOD
10/10/01 GREENE BRIDGE DAMAGED AT
HIGHWAY 28 AND 51.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0645 AM MORRISVILLE MO FLOOD
10/10/01 POLK LITTLE SAC RIVER
FLOODING. HIGHWAY W
CLOSED. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1049 AM PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TIN ROOF TORN OFF. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1049 AM PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TIN ROOF TORN OFF. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1055 AM 5 S PIERCE CITY MO WIND DAMAGE
10/10/01 LAWRENCE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1058 AM 2 S GRANBY MO WIND DAMAGE
10/10/01 NEWTON MOBILE HOME OVERTURNED.
. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1100 AM 3 S MT VERNON MO WIND DAMAGE
10/10/01 LAWRENCE TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1135 AM SPRINGFIELD MO TORNADO
10/10/01 GREENE F0 INTENSITY. DAMAGE
PATH 100 YARDS WIDE AND
1/2 MILE LONG NEAR THE
INTERSECTION OF
NATIONAL AND GRAND NEAR
DOWNTOWN SPRINGFIELD.
TREES DOWNED. WINDOWS
BLOWN OUT AND MINOR
ROOF DAMAGE.
1140 AM SPRINGFIELD MO WIND DAMAGE
10/10/01 GREENE BUILDING DAMAGED AND
POWER LINES DOWN BY
HIGH WINDS AT GRAND AND
NATIONAL. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
1140 AM OZARK MO WIND DAMAGE
10/10/01 CHRISTIAN LARGE TREE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 43 min |
| Oct 9, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 39 min |
| Oct 9, 10:19 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 41 min |
| Oct 10, 2:24 AM CDT | Flash Flood Warning | SGF | Dade, Greene, Jasper, Lawrence, Newton, Polk | 6 hr |
| Oct 10, 10:53 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 52 min |
| Oct 10, 11:10 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 50 min |
| Oct 10, 12:08 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 67 min |
| Oct 10, 12:20 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.